MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 471190-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received, the cobra grasper instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) found the primary failure of broken grip tip to be related to the customer reported complaint.The instrument was found to have a broken grip at the distal tip.A piece approximately 0.051" x 0.018" was found to be broken off.The broken piece was not returned.Common causes of the failure mode broken instrument grips-tips are typically attributed to the user mishandling/misuse, such as excess force applied to the instrument jaws.This damage during use may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.This complaint is considered a reportable event due to the following conclusion: failure analysis acknowledged that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.At this time, it is unknown what caused the instrument grip tip breakage to occur.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur, as unintended broken fragment(s) falling inside the patient may require surgical intervention.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal without lymphadenectomy prostatectomy surgical procedure, the cobra grasper instrument had insufficient grip/grip failure (jaws not working).A back-up instrument of the same kind was used, and the procedure was completed with no reported injury or delay.Intuitive surgical, inc.(isi) has reached out to the reporter to obtain additional patient/event information but has not yet received a response as of the date of this report.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16101158
Report Number2955842-2022-16270
Device Sequence Number17699210
Product Code NAY
UDI-Device Identifier00886874121481
UDI-Public(01)00886874121481(10)K10220321
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471190-04
Device Catalogue Number471190
Device Lot NumberK10220321 0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age67 YR
Patient SexMale
Patient Weight74 KG